Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Feb 28, 2008, 2:37 AM CST for 46 counties in Texas. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 2:37 AM CST (08:37 UTC)
- In effect from
- Feb 28, 2008, 10:00 AM CST
- Expired
- Feb 28, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3179 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 280837 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 237 AM CST THU FEB 28 2008 ...WIND ADVISORY FOR ALL OF NORTH TEXAS TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING. BY AFTERNOON WINDS WILL BE 20 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL DECREASE NEAR SUNSET. WIND ADVISORY IN EFFECT 10 AM TO 6 PM. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281800- /O.NEW.KFWD.WI.Y.0010.080228T1600Z-080229T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 237 AM CST THU FEB 28 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING. BY AFTERNOON WINDS WILL BE 20 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL DECREASE NEAR SUNSET.. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
2 follow-up statements
000 WWUS74 KFWD 281700 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1100 AM CST THU FEB 28 2008 ...WIND ADVISORY FOR ALL OF NORTH TEXAS TODAY... .GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH SUNSET IN RESPONSE TO SURFACE LOW PRESSURE ACROSS THE TEXAS PANHANDLE. EXPECT WINDS FROM 20 TO 25 MPH WITH GUSTS TO 35 MPH. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290000- /O.CON.KFWD.WI.Y.0010.000000T0000Z-080229T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1100 AM CST THU FEB 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH SUNSET IN RESPONSE TO SURFACE LOW PRESSURE ACROSS THE TEXAS PANHANDLE. EXPECT WINDS FROM 20 TO 25 MPH WITH GUSTS TO 35 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ SCHULTZ
000 WWUS74 KFWD 282344 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 544 PM CST THU FEB 28 2008 ...|THE WIND ADVISORY WILL EXPIRE AT 600 PM|... .|THE WIND ADVISORY EXPIRES AT 600 PM THIS EVENING|. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290045- /O.EXP.KFWD.WI.Y.0010.000000T0000Z-080229T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 544 PM CST THU FEB 28 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. |THE WIND ADVISORY WILL EXPIRE AT 600 PM THIS EVENING.| $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:00 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Feb 27, 11:00 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1100 PM CST WED FEB 27 2008 .PUBLIC DISCUSSION... NO PROBLEMS TONIGHT...BUT IT STILL APPEARS THAT ANOTHER BAD DAY FOR WILD FIRES IS ON THE WAY THURSDAY...MAINLY IN THE EARLY AFTERNOON...THROUGH THE EARLY EVENING HOURS. THE LOW-LEVEL JET HAS ALREADY SET UP TONIGHT WITH 3000 FEET LOW LEVEL JET WINDS UP TO 50 AND 55 KTS. A RED FLAG WARNING IS IN EFFECT...GENERALLY ALONG AND AND WEST OF INTERSTATE 35...BETWEEN 12 NOON AND 600 PM THURSDAY. #26 && .AVIATION... 1045 PM CST NON SIGNIFICANT CHANGES TO PREVIOUS FORECAST PHILOSOPHY. FWS VWP ALREADY SHOWING 50KTS OR MORE UNDER 2KFT. WILL GO AHEAD AND CARRY LLWS WITH INITIAL GROUP. WILL MAINTAIN 24G34KT MIDDAY THROUGH LATE AFTERNOON AT METRO SITES...BUT WITH THAT MUCH MOMENTUM ABOVE THE SFC...WINDS MAY NEED TO BE INCREASED. 25 && .AVIATION... 548 PM CST MAINTAINING LLWS FROM PREVIOUS TAFS AS LLJ ENSUES AFTER MIDNIGHT. AGREE WITH CWSU THAT AVAILABLE MOMENTUM WILL ASSURE SUSTAINED WINDS NEAR 25KTS 17-23UTC THURSDAY. MOS GUIDANCE CONCURS. HAVE INCREASED WINDS...NOW IN BETTER AGREEMENT WITH HOURLY GRIDS AND IN COMPLIANCE WITH RFW CRITERIA. 25 && .PREV DISCUSSION... 326 PM CST ...RED FLAG WARNING ISSUED FOR THURSDAY AFTERNOON... FIRE WEATHER...WE WILL BE ISSUING A RED FLAG WARNING FOR AREAS WEST OF A GAINESVILLE-FORT WORTH-FORT HOOD LINE FOR THURSDAY AFTERNOON. AFTERNOON HUMIDITY SHOULD FALL BELOW 30 PERCENT WITH SOUTH WINDS INCREASING TO 15-30 MPH MIDDAY THROUGH LATE AFTERNOON. FUELS REMAIN ABUNDANT AND VERY DRY...THUS RAPID WILDFIRE SPREAD IS POSSIBLE. FORECAST...AMPLIFIED UPPER TROUGH OVER THE EASTERN CONUS WILL CONTINUE MOVING EAST WITH A SECOND WEAK UPPER TROUGH NEARING AND PUSHING A WEAK SURFACE BOUNDARY INTO NORTH TEXAS WHERE IT WILL BECOME STATIONARY. LOW LEVEL MOISTURE RETURN WILL WEAK...850 DEWPOINTS BELOW 6C...THUS ONLY LIGHT PRECIPITATION IS POSSIBLE. COME SUNDAY NIGHT AND MONDAY MORNING...PER ECMWF AND GFS MODELS... A MORE DYNAMIC UPPER TROUGH WILL TRANSVERSE NORTH TEXAS WITH A STRONG FRONTAL PASSAGE. 850 MOISTURE INCREASE TO ABOVE 10C AND WE EXPECT A LINE OF CONVECTION TO DEVELOP ALONG THE FRONT AND MOVE SOUTHEAST ACROSS THE CWA. THERE COULD SEVERE THUNDERSTORMS SUNDAY NIGHT WHILE WE ARE UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET AND STRONG 300-250MB DIVERGENCE AS WELL AS GOOD LOW LEVEL CONVERGENCE ALONG THE COLD FRONT. MONDAY AFTERNOON WILL BE GUSTY AS PACIFIC HIGH PRESSURE BUILDS OVER THE REGION. ANOTHER SURFACE LOW AND DRY...COLD FRONT WILL MOVE ACROSS NORTH TEXAS EARLY WEDNESDAY. OTHER THAN TUESDAY MORNING BEING BELOW NORMAL...THE REST OF MAX/MIN TEMPERATURES WILL BE NEAR OR ABOVE NORMAL. LOOKING AHEAD BEYOND DAY SEVEN...DO NOT SEE ANY MAJOR CHANGE IN OUR PROGRESSIVE NORTHERN HEMISPHERIC PATTERN. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 41 70 52 69 53 / 0 0 10 10 20 WACO, TX 43 70 53 70 56 / 0 0 10 10 20 PARIS, TX 37 66 49 66 52 / 0 0 10 20 30 DENTON, TX 39 69 49 69 53 / 0 0 10 10 20 MCKINNEY, TX 38 67 50 67 52 / 0 0 5 20 30 DALLAS, TX 43 69 52 69 55 / 0 0 10 10 30 TERRELL, TX 41 70 52 67 54 / 0 0 5 20 30 CORSICANA, TX 42 69 55 69 56 / 0 0 5 20 30 TEMPLE, TX 41 71 53 72 57 / 0 0 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 6 PM CST THURSDAY FOR THE FOLLOWING ZONES: TXZ091-092-100>103-115>118-129>133-141>144-156-157. && 26/25
Hazardous weather outlook, Feb 27, 6:20 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 620 PM CST WED FEB 27 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 620 PM CST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... CRITICAL FIRE CONDITIONS WILL BE PRESENT ALONG AND WEST OF I-35 ON THURSDAY. A RED FLAG WARNING IS IN EFFECT FOR AREAS ALONG AND WEST OF LAMPASAS TO FORT WORTH TO GAINESVILLE LINE FROM NOON TO 6 PM TOMORROW. THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH MONDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND NIGHT. THERE WILL BE AN ELEVATED FIRE DANGER TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 25
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.